MAUDE Adverse Event Report: MED-EL ELEKTROMEDIZINISCHE GERAETE GMBH MED-EL MAESTRO COCHLEAR IMPLANT SYSTEM

MED-EL ELEKTROMEDIZINISCHE GERAETE GMBH MED-EL MAESTRO COCHLEAR IMPLANT SYSTEM
Model Number MI1210 SYNCHRONY ST
Medical Device Problem Code Output Problem (3005)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 06/27/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device has not been explanted.If it should be explanted, it is to be returned to the manufacturer for evaluation.When available, a device failure analysis will be submitted as a follow up report.
 
Event or Problem Description
Reportedly, the hearing performance with the device is poor and a sudden loss of hearing was experienced.
 
Event or Problem Description
Hearing performance with the device is affected.It was reported that a a sudden loss of hearing was experienced.The user was re-implanted on (b)(6)2021.
 
Additional Manufacturer Narrative
Additional information: according to currently available information, damage to the active electrode as might be caused by an external mechanical impact appears likely.However, a device investigation is necessary to determine a root cause.The concerned device was explanted but has not been received for investigation yet.
 
Event or Problem Description
Hearing performance with the device is affected.It was reported that a a sudden loss of hearing was experienced.The user was re-implanted.
 
Additional Manufacturer Narrative
Conclusion: overload fractures in the active electrode which are consistent with an external mechanical impact were determined to be the root cause of device failure.The problems given in the recipient report appear to match the damage found.This is a final report.

Brand Name
MED-EL MAESTRO COCHLEAR IMPLANT SYSTEM
Common Device Name
COCHLEAR IMPLANT
Manufacturer (Section D)
MED-EL ELEKTROMEDIZINISCHE GERAETE GMBH
innsbruck
AU 
Manufacturer Contact
laura simonotti
fuerstenweg 77a
innsbruck 6020
AU   6020
57788
MDR Report Key12082919
Report Number9710014-2021-00471
Device Sequence Number3870109
Product Code MCM
UDI-Device Identifier09008737366193
UDI-Public(01)09008737366193
Combination Product (Y/N)N
PMA/510(K) Number
P000025
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/20/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date11/19/2021
Device Model NumberMI1210 SYNCHRONY ST
Device Catalogue Number36631
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/17/2021
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/27/2021
Supplement Date Received by Manufacturer06/27/2021
06/27/2021
Initial Report FDA Received Date06/29/2021
Supplement Report FDA Received Date09/22/2021
12/20/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/19/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age4 YR
Patient SexMale